CSN Login
Members Online: 3

You are here

Panic Time!!

SueS
Posts: 14
Joined: Aug 2006

Why do we always think it might be cancer? Recap of husband, dx 6/06 with colon cancer matastercized to the testicle. Testicle removed, 18 inchs of colon removed and 1 out of 27 lymph nodes positive. 6 mths of chemo and we have 4 more treatments to go. 2 treatments delayed due to low platletes. He is doing great. Riding bike, walking, golfing and bowling. He is now taking the nupergen for low white cell. Now, this is why I am in a panic. When he got up this morning he said he had a mouth full of blod. My first thought is lung cancer. He does go for a shot later this morning and of course I will be going with him as I want to know what is going on. Will let you all know when we find out.

Hugs
SueS

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Changes like that can be very frightening but often there are other reasons. Has he been having a cough? It would be unusual to have lung mets that give off blood without having a cough. It could be a dental issue. You are doing the right thing to check it out and keep at it until there is a definite answer.

Dick

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

You sure you didn't give him an elbow in your sleep?!

Actually, doesn't Neupogen tend to cause bleeding? Seems like I read that somewhere. If that's the case he could have bit his cheek or tongue in his sleep. Hopefully they will take a gander in his mouth and find a big ol' cut and nothing more. i would definitely NOT be worried about lung mets at this juncture.

Keep us posted and I'll say a prayer for him.

- SpongeBob

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

You didn't say what chemo regimen he is on. I take Folfiri + Avastin. Sometimes in the morning I awake with some blood drainage from the Avastin. Lots of nose bleeds. Also, mouth sores can cause bleeding.

Check with his doctor to make sure!!!

I was also on Nupregen shots, also I don't think they caused bleeding, just achy joints.

Has he had a scan since diagnosis??? I go to MD Anderson in Houston and I am scanned every 2 months during my treatment to see how I am responding.

Your husband sounds like he is handling the treatment well and staying very active, which is great.

Call the doctor!!

Best wishes,

Kerry

SueS
Posts: 14
Joined: Aug 2006

Went to the onc and Jim got his shot, they looked in his mouth and also took blood. Mouth is fine and blood work came out fine. Nurse talked to the onc and said if this happened again he is to call right away. They really don't know why he had blood in his mouth. He is on oxaliptalin and 5-FU. He does have side effects but today he said its worse then usual. I do not post very often but I read the post every day and all of you are always in my thoughts and prayers. I have learned so much from all of you and I thank you.

Hugs

SueS

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi Sue,

I'm sending good vibes that it is only something normal. Just to add my 2 cents, 5fu also can cause nose bleeds and I was always told everything is connected. It might be a slight nose bleed that drained into his mouth. I had a few nose bleeds while on chemo when I NEVER had one before. HUGS and we understand how worried you are. Deep breath and please tell us what you find out.

Lisa F.

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Sue,
I was on the same thing as hubby. Mine were nosebleeds, sometimes lasting hours...so HARD not to blow my nose!!!!

I still occasionally get them, never got them before the beast..sigh...guess it's part of the fight...hummm...don't REMEMBER it punching me in the NOSE!!!

Hugs, Kathi

Also, the chemo made my gums REAL sensitive....and it is known to be HECK on dental work....

Subscribe to Comments for "Panic Time!!"